MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. CATALYS SYSTEM

JOHNSON & JOHNSON SURGICAL VISION, INC. CATALYS SYSTEM
Model Number 0160-6020
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/15/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of records related to the device including labeling, complaint trending, and risk documentation will be performed.Upon completion of this review, if there is any further relevant information obtained, a supplemental medwatch will be filed.(b)(4).Equipment labeling has precautions regarding the following: "the catalys® system has not been adequately evaluated in patients with a cataract greater than grade 4; therefore no conclusions regarding either the safety or effectiveness are presently available." all pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Event or Problem Description
Surgeon reported that zonular dehiscence was identified halfway through the phaco portion of the procedure.Nuclear lens material migrated to the posterior chamber.The procedure was completed without intra ocular lens (iol) implantation.The surgeon stated that the patient had a dense brunescent cataract.The surgeon also reported that the outcome was related to the patient¿s anatomy and was not a complication due to the catalys treatment.The patient was referred for retinal consultation for retained lens nucleus.
 
Additional Manufacturer Narrative
Correction: in initial report, device manufacture date was provided as 08/08/2018, however, the device manufacture date is 03-aug-2018 (08/03/2018).This follow-up report has the correct date in device manufacture date.All pertinent information available to johnson & johnson surgical vision, inc has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
CATALYS SYSTEM
Common Device Name
CATALYS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8974355
Report Number3005675890-2019-00075
Device Sequence Number335452
Product Code OOE
UDI-Device Identifier05050474617186
UDI-Public(01)05050474617186
Combination Product (Y/N)Y
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K121091
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/10/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number0160-6020
Device Catalogue Number0160-6020
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/15/2019
Supplement Date Received by Manufacturer11/05/2019
10/25/2020
Initial Report FDA Received Date09/09/2019
Supplement Report FDA Received Date11/27/2019
11/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age68 YR
Date Report Sent to FDA01/01/2005